Georgia, 2007

Damaging Winds in Georgia, July 1, 2007

July 1, 2007 · NWS JAX · 10 events in 7 counties and zones

An upper level trough over the eastern United States focused moisture and dynamics over our area. Upper level forcing from the trough along with afternoon instability and the sea breezes spawned widespread severe storms during the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An upper level trough over the eastern United States focused moisture and dynamics over our area. Upper level forcing from the trough along with afternoon instability and the sea breezes spawned widespread severe storms during the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 1, 8:04 AM EST, 5 hours 11 minutes earlier.

Area forecast discussion, Jul 1, 8:04 AM EST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 AM EDT SUN JUL 1 2007

.UPDATE... A SWATH OF MID/HI CLOUDS OVER THE PANHANDLE EWD ALONG
I-10 CORRIDOR AND GA/FL BORDER IS SPILLING OVER A RIDGE IN THE
GULF AND IS MOSTLY DEBRIS FROM STORMS LAST NIGHT. THESE CLOUDS ARE
SLOWLY DISSIPATING BUT NEVERTHELESS WILL INHIBIT HEATING
SOMEWHAT. MID LEVEL TROUGH EXTENDS FROM THE OUTER BANKS TO EAST OF
OUR OFFSHORE WATERS THEN TURNS BACK ACROSS THE FL PENINSULA. THE
SURFACE FRONT STRETCHES ACRS CENTRAL GA. THIS FRONT WILL BE
FOCUS FOR CONVECTION TODAY AS IT SAGS SOUTH AND SOME STRONG STORMS
ARE POSSIBLE. AS HIGHLIGHTED IN THE HWO...HEAVY RAINFALL COULD
CAUSE LOCALIZED FLOODING...BUT HOPEFULLY THIS WILL BE A MINOR
INCONVENIENCE SINCE THE REGION NEEDS THE RAIN. HAVE DONE MINOR
TWEAKING OF GRIDS...LOWERED POPS FOR MORNING HOURS ONLY AND
ADJUSTED TEMPS FOR CURRENT CONDITIONS.

&&

.AVIATION...AT NEXT ISSUANCE WILL ADJUST PROB30 FOR TS SINCE WILL
KNOW MORE ABOUT TIMING OF CONVECTION.

&&

.MARINE...MOSTLY QUIESCENT CONDITIONS EXIST ON THE WATERS THIS
MORNING. SEAS ARE RUNNING 3 FT AT THE BUOYS EXCEPT SABSOON TOWER
(R2) HAS REPORTED 4-5 FT. SINCE ST. AUGUSTINE BUOY IS OUT OF
COMMISSION...ANTICIPATE SEAS ARE 4-5 FT IN THAT AREA. HAVE MADE NO
CHANGES TO WINDS/SEAS IN GRIDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  95  71  88  71 /  50  40  50  30
SSI  88  76  83  75 /  50  30  50  30
JAX  92  74  87  72 /  40  30  70  30
SGJ  89  75  85  75 /  40  30  70  30
GNV  94  71  90  73 /  40  40  60  30
OCF  93  72  90  74 /  50  30  60  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/MCALLISTER
Hazardous weather outlook, Jul 1, 8:45 AM EST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT SUN JUL 1 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
945 AM EDT SUN JUL 1 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REST OF TODAY AND TONIGHT...

...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

.THUNDERSTORM IMPACT...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
OVER THE AREA AS A COLD FRONT TO THE NORTH SLOWLY APPROACHES THE
AREA. ABUNDANT MOISTURE AND A SLOW STORM MOTION WILL RESULT IN
LOCALLY HEAVY RAINFALL. THE STRONGER STORMS WILL ALSO PRODUCE
DAMAGING DOWNBURSTS...HAIL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE THROUGH MIDWEEK. UPPER
LEVEL DISTURBANCES AND A COLD FRONT WILL TRIGGER SCATTERED TO
NUMEROUS THUNDERSTORMS THROUGH WEDNESDAY. THE STRONGEST
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND STRONG
GUSTY WINDS.

THERE WILL BE A MODERATE RISK OF RIP CURRENTS ALONG THE GEORGIA COAST
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

In the hours before

Special weather statement, Jul 1, 1:00 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT SUN JUL 1 2007

FLZ032-011900-
CLAY-
200 PM EDT SUN JUL 1 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM
EDT...

AT 200 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF MIDDLEBURG...OR 7 MILES
WEST OF LAKESIDE...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LAKESIDE...DOCTORS
INLET...MIDDLEBURG...ASBURY LAKE...PENNEY FARMS AND GREEN COVE
SPRINGS THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

WOLF
Special weather statement, Jul 1, 1:01 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT SUN JUL 1 2007

FLZ033-011900-
ST. JOHNS-
201 PM EDT SUN JUL 1 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 300
PM EDT...

AT 201 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES NORTHWEST OF BAKERSVILLE...OR 6
MILES SOUTHEAST OF FRUIT COVE...MOVING SOUTHEAST AT 10 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAINT AUGUSTINE
SOUTH...SAINT AUGUSTINE SHORES...SPUDS...ELKTON AND BAKERSVILLE
THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

ANOTHER STRONG THUNDERSTORM...PRODUCING STRONG WINDS AND HEAVY
RAINFALL...WAS LOCATED OVER WESTERN ST. JOHNS COUNTY TO THE
NORTHWEST OF ELKTON...ALSO MOVING SOUTHEAST AT 10 MPH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

WOLF
Special weather statement, Jul 1, 1:02 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
202 PM EDT SUN JUL 1 2007

GAZ165-011845-
INLAND CAMDEN-
202 PM EDT SUN JUL 1 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 245 PM EDT...

AT 202 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF COLESBURG...OR 7
MILES NORTHWEST OF KINGSLAND...MOVING SOUTH AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WOODBINE AND COLESBURG
THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HURLBUT
Local storm report, Jul 1, 1:05 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             MIDDLEBURG              30.05N 81.90W
07/01/2007  E0.50 INCH       CLAY               FL   TRAINED SPOTTER

            SPOTTER 07-198

&&

MM
Special weather statement, Jul 1, 1:05 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EDT SUN JUL 1 2007

FLZ025-011900-
DUVAL-
205 PM EDT SUN JUL 1 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM
EDT...

AT 205 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF BALDWIN...OR 14
MILES SOUTH OF CALLAHAN...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BALDWIN...ORTEGA...
NORMANDY AND JACKSONVILLE HEIGHTS THROUGH 300 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

WOLF
Local storm report, Jul 1, 1:08 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
208 PM EDT SUN JUL 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             ARGYLE                  31.07N 82.65W
07/01/2007  E1.00 INCH       CLINCH             GA   OTHER FEDERAL

            USN OBSERVER. HAIL DIME TO QUARTER SIZE. TRASH CANS BLOWN
            DOWN STREET. DAMAGE TO NEIGHBORS GAZEBO.

&&

MM

The radar

The Jacksonville radar (KJAX), 34 km away, was scanning. The volume nearest the first event began at 18:14 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Camden

When
July 1, 1:15 PM EST
Where
Camden County, 1.38 mi ESE of Kingsland
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.790, -81.660

Trees were blown down in Kingsland. Some trees blocked roads.

Thunderstorm Wind, Brantley

When
July 1, 1:48 PM EST
Where
Brantley County, Hoboken
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.180, -82.130

The county 911 dispatch center received a call of trees down on KOA Road.

Thunderstorm Wind, Ware

When
July 1, 2:00 PM EST
Where
Ware County, 1.18 mi E of Manor
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.100, -82.560

Trees were uprooted one mile east of Manor.

Thunderstorm Wind, Glynn

When
July 1, 2:12 PM EST to 2:15 PM EST
Where
Glynn County, 1.91 mi ENE of Pyles Marsh
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.140, -81.470

Trees were uprooted on Walker Road and Old Jesup Road. Two trees also fell on a home but the extent of damage was unknown.

Thunderstorm Wind, Clinch

When
July 1, 2:30 PM EST
Where
Clinch County, 2.25 mi SE of Dupont
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.960, -82.840

Several trees were blown down on Olive Branch Road, south of Du Pont and about seven miles southwest of Homerville.

Thunderstorm Wind, Coffee

When
July 1, 3:06 PM EST
Where
Coffee County, 0.91 mi SE of Broxton
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.620, -82.890

Trees were blown down on U.S. Highway 441 at Lotts Crossing Road.

Thunderstorm Wind, Clinch

When
July 1, 3:10 PM EST
Where
Clinch County, 0.69 mi N of Dupont
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.990, -82.870

The public reported multiple trees down on Olive Branch Road.

Thunderstorm Wind, Atkinson

When
July 1, 3:15 PM EST
Where
Atkinson County, 5.66 mi SSE of Pearson
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.220, -82.850

Multiple trees were blown down along U.S. Highway 441, about five miles south of Pearson.

Thunderstorm Wind, Ware

When
July 1, 3:15 PM EST
Where
Ware County, 0.69 mi S of Ruskin
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
31.140, -82.450

The county 911 dispatch center reported trees down along Highway 84, just southwest of Waycross.

Thunderstorm Wind, Glynn

When
July 1, 4:05 PM EST
Where
Glynn County, 1.37 mi WSW of Glynco Nas
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.240, -81.500

Several mature trees were snapped, one was uprooted and some snapped limbs were observed about three miles northwest of Country Club Estates.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42801, 42802, 42791, 42792, 42794, 42795, 42796, 42799, 42803, 42800.